Q and A


How can I get my CD4 count to increase?

Hi – what can I do to help increase my CD4? I have just found out I am at undetectable level after 8 weeks on treatment which is great. my CD4 has gone from 95 to 166 (after 4 weeks) and is now 173 after 8 weeks. I know it can take time for the CD4 to recover when the base level is low as mine but I am still disheartened as I was really hoping for it to have rebounded a bit better than this. What can I do to help it increase? Many thanks for your advice.


Thank you for your question.

Your CD4 count is doing really well and increasing nicely. Most people take 6-12 months for their CD4 counts to increase significantly. You are doing really well and have nothing to feel disheartened about.

There is very little anyone can do to increase their CD4 counts accept using HIV treatment which you are already doing. However, there are some things that you can do to maintain your CD4 count and ensure it stays up. This includes eating a healthy balanced diet, exercising regularly, getting enough sleep, not getting stressed out, not smoking, drinking alcohol in moderation and generally looking after yourself.

Information on this website is provided by treatment advocates and offered as a guide only. Decisions about your treatment should always be taken in consultation with your doctor.


  1. Hi Vovo, if your boyfriend wont listen now, then perhaps he will in the future. At least you have done your best to try to tell him. Maybe he already knows and is in denial. Maybe he has already tested positive somewhere else. These are just guesses. If he doesn’t what to know though I am not sure what more you can do. Perhaps write him a letter. Please talk to your doctor or health worker about this – or to other positive people where you live. It sounds like you need more support that we can give by email because it is worrying you.

  2. vovo

    how i tell my boyfriend tht im hiv positive because this is confusing me how im going to tell him . I tell him jokking tht im hiv positive he put me on silent . And i tell him to go check himself but he refuse .

  3. Hi Virginia, please talk to your doctor about how you feel before making any decision on whether or not to stop treatment. Frequent urination is not a common side effect so your doctor might needs to run tests to see if something else is causing this. If your combination includes efavirenz, the information at this link might help:


    my CD4 IS over 500 and i used to take ARV, and am fed up by taking the drug because of sweating at night and urinating many times to an extend urinating at night in the the bed. so far i dont have any problem .please help.

Leave a Reply

Your email address will not be published. Posting rules. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>